Jump to content
MusicMan23

Ear Issues - Blocked, tinnitus, eustachian tube disfunction (ETD)

Recommended Posts

MusicMan23

Hi everyone, I'm new to this forum and would appreciate any feedback you could give me on the following, as I can't seem to find much information on this:

 

I've been on Effexor XR 150mg for about 3 days now, and have developed ear pressure in my right ear. I have also been having tinitus, but have had that in the past on celexa as well. This is just an odd symptom, and was curious as to your experiences . . .

 

Much appreciated - thanks

Share this post


Link to post
Share on other sites
RebelMaven

I am on an SNRI also and have pressure in my left ear and tinitus in both ears.  How interesting.

Share this post


Link to post
Share on other sites
Barbarannamated

The SS/NRIs can cause bruxism (teeth clenching/ grinding) which can produce pressure or feeling of fullness in ears. Just a thought.

Share this post


Link to post
Share on other sites
RebelMaven

I wonder if bruxisim, which I definitely have extremely, can cause the burning mouth syndrome as well.

Share this post


Link to post
Share on other sites
Altostrata

jbjennin, for adverse effects of Effexor XR, see http://www.drugs.com/pro/effexor-xr.html

 

You may be a person who is sensitive to serotonergics and should not be taking them at all. Or, you may be taking antidepressants at dosages that are too high for your system.

 

I suggest you think about non-drug therapeutic strategies.

Share this post


Link to post
Share on other sites
Ellen042

Effexor XR is known to be ototoxic (cause pain or pressure in the ear(s), tinnitus (ringing) and hearing loss) in a small percentage of patients. I wouldn't expect it to go away with time, and if you're on it for the long haul, I'd mention it to your doctor.  Perhaps he'd recommend something in place of it or at least reduce the dosage.  I don't get ototoxicity from SS/NRI's, but I do from other meds, so I know exactly what you're talking about.  Made me want to poke a hole in my own eardrum just to relieve the pressure!  That's one side effect I simply can't cope with; if I'm given a drug that causes ototoxicity, I either don't take it or discontinue it immediately. 

Share this post


Link to post
Share on other sites
NoMeaning25

Hey... I have been struggling with ear issues since i came off paxil. ENT Said i have a lot of hearing loss, my tinnitus is very loud. I also cant unpop my ears they feel blocked all the time but a pressure test revealed my ears are normal

 

Just wanted to find out if anyone has this issue and any solutions? I need to fly next week and im really scared. I cant take sudafed although it seems like the only option to open my tubes up for the flight

 

 

Thank you

Share this post


Link to post
Share on other sites
Kalinia

So frustrating! I've had the same thing since coming off of celexa a year and 3 ish months ago. I can happily say that I had a few month window recently! Sadly I had a hyperthyroid swing which caused me severe anxiety and stress and put me into a wave of super pressurized congested ears and in motion dizziness! I do not have hearing loss and I've had tinnitus in silence since I was a kid. I've been to ent and vestibular specialists.

 

Stay positive! I am seeing windows with this and hope you will see it soon too!

 

Do you absolutely have to fly? Id look into safe ways for helping it. For me personally Sudafed and all kinds of decongestants and ephedrine did absolutely nothing.

Share this post


Link to post
Share on other sites
Kalinia

Was wondering if anyone else is dealing with these ear issues? Im going on a year and 3 months. So so sick of this! Pressure in ears, congested feeling, constantly feels like I have to pop them. Dizziness,etc. Been to many doctors and specialists and vestibular ENT centers. No help. 

Share this post


Link to post
Share on other sites
SidTheButterfly

I have nearly constant tinnitus. My ears often feel blocked too. I was weaned off too fast, and I have reinstated at a quarter my original dose 5 days ago. Since reinstating, I've had brief patches of relief. 

 

I'm finding that mindfulness and then distraction is the only way to keep my sanity. If I focus on it constantly, I become anxious. I just try to practise mindfulness - notice it without judgment and then mentally move on. I accept this is how "silence" now sounds for me.

 

What gives me hope is that I had shingles a year ago, and had constant crawling/tingling sensations in my ear and neck from the nerve damage. Once I stopped focusing on it, it resolved without me even noticing. I suspect this will be the same.

Share this post


Link to post
Share on other sites
RachelSusan

I went through a terrible withdrawal last year and had to reinstate to get relief.  One of my symptoms during the wd was pressure in the ear and like Kalinia said, it felt like I needed to pop my ears.  I went to doctors as well and they found nothing wrong.  It was extremely painful. I don't remember how long it took once I reinstated for the pain to go away, but it did.

Share this post


Link to post
Share on other sites
Kalinia

I'm so glad to hear the pressure went away for you guys! Mine never hurts. It messes with my equilibrium though and makes me dizzy or feeling like I'm in motion. Very very frustrating! I'd give anything for it to go away! It feels like my eustachian tubes aren't functioning properly. Probably some sort of dysfunction. Hopeful one day it will lessen. 

 

I've had tinnitus since I was a teen so I am used to what it's like. Some days though it is so bad and still causes anxiety. White noise music definitely helps! Sometimes I have to do it really loud in the room ( not too loud) and eventually I lose focus of it 

Share this post


Link to post
Share on other sites
cathyfrench

Dear all,

 

I also have tinnitus so I wanted to share with you on how nasty it is.

 

I have developped very high-pitched tinnitus since withdrawing too quickly from Sertraline 3 months ago and from stopping Xanax cold turkey 4 months ago.  I am now back on Xanax but my tinnitus is really bad. I have also pressure in the ears. It is terrible and make me very depressed. I  have also developped PGAD when I was tappering down Sertraline from a 50 to a 25 dose. I took benzos for only 4 months from January to April and at very low dose but I developped very nasty withdrawal symptoms when I was made to stop Xanax cold turkey. They developped two weeks after stopping  Xanax (earworms, burning skin, akathisia, hyperacusis, hyper sense of smell, sensitivity to light etc) At the beginning when I brought my Sertraline dose from 50 to 25, my tinnitus was very mild, (like a criket song) since it got worse, I went to a psychiatric hospital to help me with all my symptoms but instead of helping me, they put me on risperidone and anafranil and my tinnitus rocketted. I also had to take 4 courses of antibiotics (Augmentin and 3 courses of antibiotics for cystitis) and omeprazole and corticoids in june for various health issues.

 

Tinnitus is making my life a misery, I listen to white noise to help but I cannot concentrate on anything than it and I hope that we will one day get rid of this nasty withdrawal symptom.

 

Take care

 

Cathy

 

 

 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×

Important Information

By using this site, you agree to our Terms of Use.